Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 230, NWS St. Louis, MO

October 18, 20076 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2007, 12:02 AM CDT for 6 counties in Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 12:02 AM CDT (05:02 UTC)
Expired
Oct 18, 2007, 12:45 AM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Audrain County, MO, Callaway County, MO, Marion County, MO, Monroe County, MO, Montgomery County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 12:05 AM CDTTSTM WND DMGMexico, MOPOWER LINES DOWN IN THE CITY OF MEXICO.
Oct 18, 12:05 AM CDTTORNADO1 N Paris, MO*** 2 FATAL *** MOBILE HOME DESTROYED BY HIGH WINDS AND POSSIBLE TORNADO ON ROUTE F JUST NORTH OF PARIS. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 11:40 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 180503
SVRLSX
MOC007-027-127-137-139-173-180545-
/O.NEW.KLSX.SV.W.0230.071018T0502Z-071018T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 AM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUDRAIN COUNTY IN CENTRAL MISSOURI
  CALLAWAY COUNTY IN CENTRAL MISSOURI
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
  SOUTHWESTERN MARION COUNTY IN NORTHEAST MISSOURI
  MONROE COUNTY IN NORTHEAST MISSOURI
  WESTERN RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 1245 AM CDT

* AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM GRANVILLE TO 11 MILES SOUTH OF FULTON...AND MOVING
  EAST-NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEXICO...
  SANTA FE...
  WILLIAMSBURG...
  SHAMROCK...
  MONROE CITY...
  PERRY...
  MINEOLA...
  MARTINSBURG...
  WELLSVILLE...
  FARBER...

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 144 TO EXIT 179.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3887 9137 3860 9205 3916 9211 3923 9210
      3925 9213 3957 9216 3967 9189 3966 9185
      3968 9185 3980 9155
TIME...MOT...LOC 0502Z 246DEG 42KT 3955 9202 3871 9191

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 180515
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 AM CDT THU OCT 18 2007

MOC007-027-127-137-139-173-180545-
/O.CON.KLSX.SV.W.0230.000000T0000Z-071018T0545Z/
CALLAWAY MO-MONTGOMERY MO-AUDRAIN MO-MONROE MO-RALLS MO-MARION MO-
1215 AM CDT THU OCT 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN MARION...WESTERN RALLS...EASTERN MONROE...EASTERN
AUDRAIN...MONTGOMERY AND NORTHEASTERN CALLAWAY COUNTIES...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM STOUTSVILLE TO REFORM...AND MOVING EAST-NORTHEAST AT 
50 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
WILLIAMSBURG...SHAMROCK...RUSH HILL...INDIAN CREEK...MONROE CITY...
THE LANDING...PERRY...MINEOLA...WELLSVILLE AND FARBER.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 155 TO EXIT 179.

THIS LINE OF STORMS DOWNED POWER LINES NEAR MEXICO SHORTLY AFTER 
MIDNIGHT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3980 9155 3887 9137 3871 9180 3962 9199
      3967 9189 3966 9185 3968 9185
TIME...MOT...LOC 0515Z 246DEG 42KT 3961 9184 3877 9173

$$

TRUETT
000 
WWUS53 KLSX 180548
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1248 AM CDT THU OCT 18 2007

MOC007-027-127-137-139-173-180558-
/O.EXP.KLSX.SV.W.0230.000000T0000Z-071018T0545Z/
CALLAWAY MO-MONTGOMERY MO-AUDRAIN MO-MONROE MO-RALLS MO-MARION MO-
1248 AM CDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION...WESTERN 
RALLS...EASTERN MONROE...EASTERN AUDRAIN...NORTHWEST MONTGOMERY AND 
EASTERN CALLAWAY COUNTIES EXPIRED AT 1245 AM CDT...

THE STORM WHICH PROMPTED THE WARNING MOVED OUT OF THE WARNED AREA.

LAT...LON 3980 9155 3887 9137 3871 9180 3962 9199
      3967 9189 3966 9185 3968 9185
TIME...MOT...LOC 0515Z 246DEG 42KT 3961 9184 3877 9173

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:13 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 17, 9:13 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT WED OCT 17 2007

.UPDATE...
GOING CATEGORICAL FORECAST FOR TONIGHT STILL LOOKS ON TRACK AS
LARGE SCALE ASCENT WILL INCREASE IN ADVANCE OF NEGATIVELY TILTED
TROUGH AND JET STREAK CURRENTLY ROTATING OUT OF THE CENTRAL
PLAINS. LARGE AREA OF SHOWERS AND SCATTERED TSRA OVER SERN HALF OF
THE CWA IS IN RESPONSE TO STRONG 925-850MB MOISTURE CONVERGENCE
THAT IS PROGGED TO CONTINUE THROUGH 09Z.

AS EXPECTED...INSTABILITY IS NOT GREAT WITH MUCAPES ONLY RUNNING
BETWEEN 500-1000 J/KG...THOUGH DO NOT EXPECT IT TO FALL MUCH MORE
TONIGHT AS LOW LEVEL WINDS CONTINUE TO ADVECT MID-UPPER 60
DEWPOINTS INTO CWA.  IMPRESSIVE DEEP LAYER SHEAR (0-6KM SHEAR OF
40-60KTS) AND ASCENT FROM SHORTWAVE WILL AUGMENT MARGINAL
INSTABILITY TO KEEP RISK OF SEVERE WEATHER THROUGH THE NIGHT.
LATEST SWODY1 MOVED MDT RISK INTO THE SWRN QUARTER OF THE CWA.
THERE WILL CONTINUE TO BE A THREAT OF TORNADOES THROUGH THE NIGHT
GIVEN THE IMPRESSIVE 250-400 M2/S2 0-1KM SRH VALUES. WILL ALSO
MENTION OF LOCALLY HEAVY RAINFALL IN THE HWO AS VSBY AT OBS SITES
HAVE BEEN FALLING WITH +RA...AND PRECIP H20 VALUES ARE NEAR 2
INCHES OVER THE ERN PART OF THE CWA.

STILL QUESTIONS ABOUT TIMING OF FRONT TOMORROW. NEW 00Z RUN OF NAM
HOLDS FRONT AND INSTABILITY FARTHER WEST OVER THE REGION THROUGH
21Z TOMORROW...SO WILL GO AHEAD AND INCREASE POPS OVER IL COUNTIES
THROUGH TOMORROW AFTN.

BRITT

&&

.DISCUSSION...
A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS
THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS
NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE
NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS
FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT
EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO.

SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS
THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE
MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET
EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY
SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE
ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE
FORECAST AREA IS RAIN FREE NOW.

UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS
OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM
AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING
WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS
LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING.  SURFACE LOW
WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT.

THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE
WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY
SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT
DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN
MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN
PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE
APPLACHIANS.

TPS

&&

.AVIATION...
FOR THE 00Z TAFS...
SECONDARY WARM FRONT HAS DEVELOPED AND EXTENDS FROM SOUTHWEST OF
KANSAS CITY TO JUST SOUTH OF COLUMBIA THEN INTO SOUTHERN ILLINOIS
NEAR SPARTA. THE FRONT WILL CONTINUE TO MOVE NORTH INTO IOWA BY LATE
THIS EVENING. AS FOR CIGS AND VSBYS...WILL BE MVFR MOST LOCATIONS
WITH IFR CONDITIONS ASSOCIATED WITH THE STORMS. THE STRONGEST BATCH
OF CONVECTION STILL LOOKS LIKELY FOR LATE THIS EVENING AND
OVERNIGHT. THE POTENTIAL EXISTS FOR SEVERE CONVECTION WITH WINDS IN
EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL...ESPECIALLY FOR
KCOU AND KUIN. SURFACE WINDS WILL BE QUITE GUSTY LATE TONIGHT AND
TOMORROW MORNING AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE
NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE
THAN 30 KTS IN SOME PLACES.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 17, 10:05 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT WED OCT 17 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1005 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THE REST OF THE
NIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. THE
GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 70
IN MISSOURI AND SOUTH OF INTERSTATE 64 IN ILLINOIS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE STORMS.

INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM
PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)...
HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE
MISSISSIPPI RIVER ON THURSDAY.

SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Oct 17, 11:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     CLARKSBURG              38.66N 92.67W
10/17/2007                   MONITEAU           MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED AT THE INTERSECTION OF HIGHWAY 50
            AND ROUTE H. SIZE OF TREES UNKNOWN.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:08 PM CDTRiver Flood WarningLSXGasconade, Montgomery25 hr
Oct 17, 11:24 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Monroe51 min
Oct 17, 11:55 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Washington65 min
Oct 18, 12:27 AM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois63 min
Oct 18, 12:30 AM CDTSevere Thunderstorm WarningLSXLincoln, Marion, Montgomery, Pike, Ralls, Warren45 min
Oct 18, 12:40 AM CDTSevere Thunderstorm WarningLSXCrawford32 min
Oct 18, 12:46 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Saint Charles, Warren44 min
Oct 18, 1:12 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike63 min
Oct 18, 1:14 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis61 min
Oct 18, 4:40 PM CDTTornado WarningLSXMadison35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.